Alert archive / Colorado / Winter Weather Advisories in 2021

Winter Weather Advisory 29, NWS Pueblo, CO

October 11, 2021Mineral County, Rio Grande County, Saguache County, Colorado

NWS Pueblo, CO issued this winter weather advisory at Oct 11, 2021, 4:14 AM MDT for Mineral County, Rio Grande County, Saguache County, Colorado. It took effect at Oct 12, 2021, 12:00 AM MDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 11, 2021, 4:14 AM MDT (10:14 UTC)
In effect from
Oct 12, 2021, 12:00 AM MDT
Expired
Oct 12, 2021, 5:53 PM MDT
In force
18 hr
Issued by
NWS Pueblo, CO

Counties Mineral County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Grand Junction radar (KGJX), 205 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 10.2 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2021-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2021-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1971 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

779 
WWUS45 KPUB 111014
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
414 AM MDT Mon Oct 11 2021

COZ068-111815-
/O.UPG.KPUB.WS.A.0009.211012T0600Z-211013T0000Z/
/O.NEW.KPUB.WS.W.0009.211012T0600Z-211013T0000Z/
Eastern San Juan Mountains Above 10000 Feet-
414 AM MDT Mon Oct 11 2021

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
MDT TUESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 12 
  inches. Winds gusting as high as 65 mph.

* WHERE...Eastern San Juan Mountains Above 10000 Feet.

* WHEN...From midnight tonight to 6 PM MDT Tuesday.

* IMPACTS...Travel could be very difficult. The hazardous
  conditions could impact travel. Patchy blowing snow could
  significantly reduce visibility. Strong winds could cause tree 
  damage.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ066-111815-
/O.NEW.KPUB.WW.Y.0029.211012T0600Z-211013T0000Z/
La Garita Mountains Above 10000 Feet-
414 AM MDT Mon Oct 11 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM MDT TUESDAY...

* WHAT...Snow expected. Total snow accumulations of 8 inches. 
  Winds gusting as high as 50 mph.

* WHERE...La Garita Mountains Above 10000 Feet.

* WHEN...From midnight tonight to 6 PM MDT Tuesday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing snow
  could significantly reduce visibility. The hazardous conditions
  could impact travel. Gusty winds could bring down tree 
  branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
5 follow-up statements
401 
WWUS45 KPUB 111840
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
1240 PM MDT Mon Oct 11 2021

COZ068-121300-
/O.CON.KPUB.WS.W.0009.211012T0600Z-211013T0000Z/
Eastern San Juan Mountains Above 10000 Feet-
1240 PM MDT Mon Oct 11 2021

...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM MDT TUESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of around
  12 inches, with locally higher amounts possible. Winds gusting 
  as high as 65 mph.

* WHERE...Eastern San Juan Mountains Above 10000 Feet.

* WHEN...From midnight tonight to 6 PM MDT Tuesday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact travel. Patchy blowing snow could 
  significantly reduce visibility. Strong winds could cause tree 
  damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ066-121300-
/O.CON.KPUB.WW.Y.0029.211012T0600Z-211013T0000Z/
La Garita Mountains Above 10000 Feet-
1240 PM MDT Mon Oct 11 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 6 PM MDT TUESDAY...

* WHAT...Snow expected. Total snow accumulations of around 8
  inches, with locally higher amounts possible. Winds gusting as 
  high as 50 mph.

* WHERE...La Garita Mountains Above 10000 Feet.

* WHEN...From midnight tonight to 6 PM MDT Tuesday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing snow
  could significantly reduce visibility. The hazardous conditions
  could impact travel. Gusty winds could bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

Cohen
928 
WWUS45 KPUB 120938
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
338 AM MDT Tue Oct 12 2021

COZ068-121745-
/O.CON.KPUB.WS.W.0009.000000T0000Z-211013T0000Z/
Eastern San Juan Mountains Above 10000 Feet-
338 AM MDT Tue Oct 12 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* WHAT...Heavy snow expected. Total snow accumulations of around
  12 inches, with locally higher amounts possible. Winds gusting 
  as high as 65 mph.

* WHERE...Eastern San Juan Mountains Above 10000 Feet.

* WHEN...Until 6 PM MDT this evening.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact travel. Patchy blowing snow could 
  significantly reduce visibility. Strong winds could cause tree 
  damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ066-121745-
/O.CON.KPUB.WW.Y.0029.000000T0000Z-211013T0000Z/
La Garita Mountains Above 10000 Feet-
338 AM MDT Tue Oct 12 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* WHAT...Snow expected. Total snow accumulations of around 8
  inches, with locally higher amounts possible. Winds gusting as
  high as 55 mph.

* WHERE...La Garita Mountains Above 10000 Feet.

* WHEN...Until 6 PM MDT this evening.

* IMPACTS...Plan on slippery road conditions. Patchy blowing snow
  could significantly reduce visibility. The hazardous conditions
  could impact travel. Gusty winds could bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
564 
WWUS45 KPUB 121721
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
1121 AM MDT Tue Oct 12 2021

COZ068-130000-
/O.CON.KPUB.WS.W.0009.000000T0000Z-211013T0000Z/
Eastern San Juan Mountains Above 10000 Feet-
1121 AM MDT Tue Oct 12 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* WHAT...Heavy snow expected. Total snow accumulations of around 
  12 inches, with locally higher amounts possible. Winds gusting 
  as high as 65 mph.

* WHERE...Eastern San Juan Mountains Above 10000 Feet.

* WHEN...Until 6 PM MDT this evening.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact travel. Patchy blowing snow could 
  significantly reduce visibility. Strong winds could cause tree 
  damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ066-130000-
/O.CON.KPUB.WW.Y.0029.000000T0000Z-211013T0000Z/
La Garita Mountains Above 10000 Feet-
1121 AM MDT Tue Oct 12 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* WHAT...Snow expected. Total snow accumulations of around 8 
  inches, with locally higher amounts possible. Winds gusting as 
  high as 55 mph.

* WHERE...La Garita Mountains Above 10000 Feet.

* WHEN...Until 6 PM MDT this evening.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact travel. Gusty winds could bring down 
  tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
967 
WWUS45 KPUB 122109
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
309 PM MDT Tue Oct 12 2021

COZ068-130515-
/O.EXT.KPUB.WS.W.0009.000000T0000Z-211013T0600Z/
Eastern San Juan Mountains Above 10000 Feet-
309 PM MDT Tue Oct 12 2021

...WINTER STORM WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

* WHAT...Heavy snow expected. Total snow accumulations of around 
  12 inches, with locally higher amounts possible. Winds gusting 
  as high as 65 mph.

* WHERE...Eastern San Juan Mountains Above 10000 Feet.

* WHEN...Until midnight MDT tonight.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact travel. Patchy blowing snow could 
  significantly reduce visibility. Strong winds could cause tree 
  damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ066-130000-
/O.CON.KPUB.WW.Y.0029.000000T0000Z-211013T0000Z/
La Garita Mountains Above 10000 Feet-
309 PM MDT Tue Oct 12 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* WHAT...Snow expected. Total snow accumulations of around 8 
  inches, with locally higher amounts possible. Winds gusting as 
  high as 55 mph.

* WHERE...La Garita Mountains Above 10000 Feet.

* WHEN...Until 6 PM MDT this evening.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact travel. Gusty winds could bring down 
  tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
080 
WWUS45 KPUB 122353
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
553 PM MDT Tue Oct 12 2021

COZ066-130100-
/O.CAN.KPUB.WW.Y.0029.000000T0000Z-211013T0000Z/
La Garita Mountains Above 10000 Feet-
553 PM MDT Tue Oct 12 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

Snow showers and flurries will persist through the evening, 
though any additional accumulations will be light. 

$$

COZ068-130600-
/O.CON.KPUB.WS.W.0009.000000T0000Z-211013T0600Z/
Eastern San Juan Mountains Above 10000 Feet-
553 PM MDT Tue Oct 12 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

* WHAT...Heavy snow expected. Total snow accumulations of around 
  12 inches, with locally higher amounts possible. Winds gusting 
  as high as 65 mph.

* WHERE...Eastern San Juan Mountains Above 10000 Feet.

* WHEN...Until midnight MDT tonight.

* IMPACTS...Travel could be very difficult over Wolf Creek Pass.
  Patchy blowing snow could significantly reduce visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter weather advisory went out at Oct 11, 4:11 AM MDT, 3 minutes earlier.

Area forecast discussion, Oct 11, 4:11 AM MDT, 3 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
411 AM MDT Mon Oct 11 2021

.SHORT TERM...(Today and tonight)
Issued at 408 AM MDT Mon Oct 11 2021

-- Main Concerns/Challenges --

1) Snow beginning tonight across the eastern San Juan and La Garita
mountains

Currently...Temporary ridge of high pressure over the region was
producing clear skies and cool temps across the forecast area early
this morning, with 30s to mid 40s for most locations as of 2 am.
Alamosa has been reporting 28, 29 degrees for a few hours already,
so the hard freeze warning there looks good.

Today...The Hard Freeze Warning for the San Luis Valley, as well as
the Frost Advisory for northern El Paso County, look good and will
be allowed to ride until 8 am/9 am. Increasing southwest flow aloft
across the Four Corners region as the next upper low pressure system
to affect the state pushes into the Great Basin. This will produce
brisk southerly winds for much of the area this aftn, which will in
turn help boost highs to 60-65F for the high valleys, and mid 60s to
mid 70s across the plains. Conditions will remain dry through the
day, but mid and high level cloudiness will be on the increase
across western CO through the aftn.

Tonight...Activity begins to ramp up quickly this evening as the
incoming system draws near. The center of the upper low crosses
southern NV and pushes into southern UT right around midnight, while
an upper jet with a 130 kt core carves out the trough and noses into
CO. This upper jet and the exceptionally tight pressure gradient,
combined with a slug of Pacific moisture, will produce significant
new snow accumulations as well as areas of blowing snow for the
eastern San Juan mountains and La Garita mountains tonight starting
right around midnight, and lasting into Tue. The greatest snow
amounts are forecast for the eastern San Juans so went with a Winter
Storm Warning there, while lesser expected amounts for the La Garita
mountains dictated a Winter Weather Advisory. The central mountains
will likely see new snow accumulation as well starting Tue morning,
but at this time forecast snow amounts do not warrant any sort of
highlight. Overnight low temps tonight are expected to drop into the
20s to around 30F for the high valleys, and 30s to mid 40s for the
plains. Moore

.LONG TERM...(Tuesday through Sunday)
Issued at 408 AM MDT Mon Oct 11 2021

Main Forecast Concerns/Challenges:

1) Snow, heavy at times, across the central and southwest mountains
Tuesday into Tuesday night, with the highest amounts expected across
the Eastern San Juan Mountains and a Winter Storm Warning now in
effect. A Winter Weather Advisory has been issued for the La Garita
mountains.

2) Isolated thunderstorms possible near the CO/KS border late
Tuesday afternoon through early evening that could increase fire and
damaging wind concerns.

3) Strong, potentially damaging, winds on Tuesday along with high
fire danger across the plains.

5) Cold night time lows at or below freezing are possible across
southern Colorado later in the week.

As the advertised upper level system moves across the region at the
start of the period, expect the mountain snow to continue and ramp
up given increasing ascent/focus, moisture, and even some weak
instability in place. The anticipated setup still favoring a period
of moderate to at times heavy snow across the southwest mountains,
Eastern San Juans, where highest totals are located. As previously
mentioned, with amounts of up to 12 inches still expected and with a
period of strong winds Tuesday morning supporting blowing snow, we
have decided to upgrade to a Winter Storm Warning. Additionally, a
brief window of heavier snow will likely support higher total across
the the La Garitas, with a Winter Weather Advisory now in effect.
Would expect a period when some precip could spill into the
mountains valleys on Tuesday, though this looks to be limited with
the highest chances for this occurring expected during the morning
time frame.

Chances for precip still look to be on the low side across the
plains on Tuesday, but continue to monitor the potential for
isolated showers and thunderstorms across the far eastern plains
closer to the Colorado and Kansas border late Tuesday afternoon into
Tuesday evening. At this time, the highest threat for widespread
strong to severe storms remains just to the east across Kansas.
However, anticipated strong height falls, lee troughing, and some
slight increases in instability and moisture could support at least
an isolated shower or storm. Various forecast soundings across
eastern Colorado show this building instability, though with some
initial capping in place. However, can see this cap quickly erode
late in the afternoon owing to the strong forcing pivoting overhead.
So, could see a small window where the cap erodes and the
instability remains in place. If this occurs, with multiple pieces
of guidance hinting that it could, would expect to see this isolated
development. While the threat of severe weather still looks to be
low, the strong forcing with a high shear/low CAPE setup could favor
a more robust updraft or two. At the very least, this development
could help to translate the already strong wind field in place and
locally increase high wind concerns. Additionally, any lightning
would present additional fire weather concerns. So, have continued
mention of this potential in the forecast, and will continue
additional messaging.

Guidance continues to show strong low/mid level flow that would
support strong, potentially damaging, winds with this system on
Tuesday. No real big change in thinking with regard to this possible
hazard, with confidence on the higher side for strong winds up to
around 50 mph in the afternoon. Definitely still a risk for damaging
winds up to around 60 mph, as most guidance advertising deep lee
troughing and 50kt winds at 700mb, that easily could translate down
to the surface in this setup. However, there are still some duration
and placement challenges that preclude any High Wind headlines this
morning. At the very least, would not be surprised to see
isolated/few gusts to 60 mph, and will continue to monitor trends
for any possible needed updates/changes. Have continued to refine
temp and dewpoints, especially for Tuesday afternoon. Guidance not
only in strong agreement with deep mixing Tuesday afternoon, but
with some rather dry air aloft and mixing of this air down to the
surface. This mixing looks to really ramp up by mid afternoon and
would expect to see a quick lowering of dewpoints/RH values from
west to east across the plains through the afternoon hours. This may
reach a wall closer to the CO/KS border though, where the higher
dewpoint axis will try remain in place. Lowest RH values approaching
15 percent are appearing to be along and just to the east of the I-
25 corridor, with slightly higher RH values further to the east.
While I did make additional adjustments this morning, still think
there is potential for at least pockets of RH values of 10-15
percent. Even if RH values don't fall quite near 15 percent over the
far eastern plains, the very strong winds/gusts will easily offset
it.

This system will depart by mid week, with drier weather returning,
outside of some periodic showers across the Continental Divide.
Still some potential for a late work week system that could bring
precip chances to southern CO, though confidence remains on the
lower side at this time. Below normal temps are expected during this
time, with cold night time lows at or below freezing appearing
possible across much of southern CO.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 408 AM MDT Mon Oct 11 2021

VFR conditions expected for much of the forecast area over the next
24 hours, including the 3 main TAF sites of KCOS, KPUB and KALS.
KCOS and KPUB will likely see gusty s-se winds to 20 kts after 19z,
while KALS will see strengthening sw winds to 20-25 kts after 19z.

However, along the Continental Divide and especially over the
southwest mts, conditions will deteriorate quickly after 03z this
evening with the incoming storm system. Southwest winds gusting to
40 kts will produce areas of blowing and drifting snow over mt
passes, and combined with ongoing snow will drop conditions to LIFR
between 03z and 06z, and last to 12z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Tuesday afternoon through Tuesday
evening for COZ226>237.

Hard Freeze Warning until 9 AM MDT this morning for COZ069>071.

Winter Weather Advisory from midnight tonight to 6 PM MDT
Tuesday for COZ066.

Winter Storm Warning from midnight tonight to 6 PM MDT Tuesday
for COZ068.

Frost Advisory until 8 AM MDT this morning for COZ084.

&&

SHORT TERM...MOORE
LONG TERM...RODRIGUEZ
AVIATION...MOORE
Hazardous weather outlook, Oct 10, 4:06 PM MDT, 12 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
406 PM MDT Sun Oct 10 2021

COZ058>089-093>099-112215-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
406 PM MDT Sun Oct 10 2021

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

A hard freeze is expected tonight within the San Luis Valley, as
temperatures drop into the mid 20s for several hours. This freeze
will effectively end the growing season in that area.

Areas of frost are expected to develop along the Palmer Divide
area tonight, with more patchy frost along the Interstate-25
corridor and eastward.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A strong storm system will move across the region on Tuesday,
bringing multiple weather hazards to the region.

Widespread south to southwest wind gusts of 45 to 50 mph are
expected on Tuesday, with locally even stronger wind gusts
possible especially over the higher terrain.

A significant fire-weather risk will develop over the plains on
Tuesday, as the strong winds combine with low relative humidity.
There will also be the potential for lightning-induced wildfire
ignitions over the far eastern plains for Tuesday afternoon.

The strong winds will also be capable of producing blowing dust
over the plains reducing visibilities for Tuesday afternoon.

Mountain snows will develop over the eastern San Juan Mountains
Monday night, and will develop eastward toward the Sangres through
Tuesday. Heavy snowfall accumulations will be possible over the
mountains, with upwards of 12 inches of snow accumulation
possible over the eastern San Juan Mountains. Blowing and drifting
of snow will be possible, reducing visibilities. Snow will lessen
in coverage and intensity by Tuesday evening.

Widespread below-freezing temperatures will be possible for
overnight lows for middle and latter parts of this week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

SIMCOE/COHEN

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 4:14 AM MDTWinter Storm WarningPUBConejos, Mineral, Rio Grande44 hr
Oct 11, 12:40 PM MDTRed Flag WarningPUBBent, Crowley, El Paso, Fremont, Huerfano, Kiowa and 3 more30 hr
Oct 11, 12:40 PM MDTHigh Wind WarningPUBAlamosa, Baca, Bent, Conejos, Costilla, Crowley and 9 more30 hr

Nearby

Winter Weather Advisories in Colorado, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.